formalin fixative Again!

<< Previous Message | Next Message >>
From:"John C. Dennis" <>
To:HistoNet Server <>
Date:Thu, 15 Jul 1999 11:20:11 -0500 (CDT)
Content-Type:TEXT/PLAIN; charset=US-ASCII

Dear Folks

This is a probably a general irritant BUT can someone please explain what
it is about formalin fixatives that goes bad and what the chemistry
actually is and what the effects on tissue antigens are?

I've read several discussions but never one that was really satisfying.
I'm sure that no one knows most of what is really going on but what are
the best guesses.

In my case, I suspect I've been too cavalier with my 4% buffered
parafomalin fixative.

I'd appreciate any good references on the topic as well as personal
knowledge, witnessing, or general venting.

Yours in a fix

John Carroll Dennis
Anatomy, Physiology, and Pharmacology
109 Greene Hall
Auburn University, AL  36849

<< Previous Message | Next Message >>